MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C93E
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: intervention was performed approximately one year post the index procedure.It was reported that the physician did not see an endoleak at the time of intervention but the previous diagnostic angiogram show the suspected type iii endoleak from the right iliac limb.A 16x16x124mm limb was placed inside of the original right limb (re-lining it), and a 10x37mm visi-pro balloon-expandable stent was place at the proximal edge/at the level of the flow divider within the right limb.It was reported that the physician observed a kink/compression at the level of the flow divider so a bes stent was implanted to address any future concerns.There was no pertinent medical history that could have had an influence on the endoleak as per the physician.It was confirmed that the endoleak was a type iiib endoleak, but it is unknown which stent graft limb the endoleak occurred in.The limbs were implanted in separate common iliac vessels and were not implanted in a sequential manner.It was also confirmed that there was no separation noted between the limb and bifurcate in the diagnostic angiogram.Film analysis summary: the reported endoleak found during the patient¿s 10-month follow up via ct and angiogram cannot be confirmed on the pre-implant films provided; therefore, the cause of the event cannot be confirmed.Images during implant were not available and the amount of component overlap at implant is unknown.Post-implant ct or angiograms showing the reported endoleak were not provided for review and so the stent graft in-vivo configuration or the type of the reported endoleak could not be evaluated.It is unknown which side the endurant limbs were implanted into but the reported compression of the right iliac limb may have been a factor.It is possible that the patients tortuous anatomy may have contributed to this compression and/or separation occurring between the overlap of the implanted stent grafts.Disease progression and/or aneurysm morphology changes since implantation of the stent graft and insufficient stent graft overlap length between devices at implant may have also contributed to the detachment.Images during the recent intervention where the right limb was relined resolving the limb compression were also not available for review.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: etlw1616c124e, serial/lot #: (b)(4), ubd: 08-feb-2020, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in the endovascular treatment of a 61mm abdominal aortic aneurysm.It was reported that when the patient returned for follow-up, a ct performed ten months later found there was a type iiia endoleak present between limbs etlw1616c124e and etlw1620c93e.As per the physician the cause of the event may be due to compression of right iliac limb and this may be contributing to the type iiia endoleak.No additional clinical sequalae were provided and the patient will be monitored.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9693095
Report Number9612164-2020-00663
Device Sequence Number16749671
Product Code MIH
UDI-Device Identifier00643169467514
UDI-Public00643169467514
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2020
Device Model NumberETLW1620C93E
Device Catalogue NumberETLW1620C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR